Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 78, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 30, 2011, 3:28 PM EDT. It took effect at Oct 1, 2011, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 3:28 PM EDT (19:28 UTC)
- In effect from
- Oct 1, 2011, 8:00 PM EDT
- Expired
- Oct 1, 2011, 4:03 PM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
644 WHUS71 KOKX 301928 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 328 PM EDT FRI SEP 30 2011 ...ROUGH CONDITIONS ON THE WATERS STARTING SATURDAY NIGHT... ANZ330-335-338-340-345-350-353-355-011000- /O.NEW.KOKX.SC.Y.0078.111002T0000Z-111002T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 328 PM EDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM SATURDAY TO 6 AM EDT SUNDAY. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM...LONG ISLAND SOUND...NEW YORK HARBOR...LONG ISLAND BAYS. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 4 TO 6 FT SATURDAY NIGHT. * TIMING...STRONGEST WINDS SATURDAY EVENING. SEAS MAY REMAIN HIGH ON THE OCEAN THROUGH THE START OF THE NEW WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
3 follow-up statements
383 WHUS71 KOKX 010803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT SAT OCT 1 2011 ...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO SUNDAY... ANZ330-335-338-340-345-010915- /O.CAN.KOKX.SC.Y.0078.111002T0000Z-111002T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS ARE NOW EXPECTED TO REMAIN BELOW 25 KT AS LOW PRESSURE MOVES OVER THE WATERS TONIGHT. $$ ANZ350-353-355-011700- /O.EXT.KOKX.SC.Y.0078.111002T0000Z-111002T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SUNDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT...AND OCCASIONAL GUSTS UP TO 25 KT. * SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 4 TO 5 FT TONIGHT...AND 5 TO 7 FT SUNDAY. * TIMING...STRONGEST WINDS LATE TONIGHT. SEAS MAY REMAIN ABOVE SMALL CRAFT LEVELS ON THE OCEAN THROUGH THE START OF THE NEW WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
934 WHUS71 KOKX 011453 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1053 AM EDT SAT OCT 1 2011 ...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO SUNDAY... ANZ350-353-355-012300- /O.CON.KOKX.SC.Y.0078.111002T0000Z-111002T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1053 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SUNDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT...AND OCCASIONAL GUSTS UP TO 25 KT. * SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 4 TO 5 FT TONIGHT...AND 5 TO 7 FT SUNDAY. * TIMING...STRONGEST WINDS LATE TONIGHT. SEAS MAY REMAIN ABOVE SMALL CRAFT LEVELS ON THE OCEAN THROUGH THE START OF THE NEW WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS71 KOKX 012003 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 PM EDT SAT OCT 1 2011 ...ROUGH OCEAN SEAS THROUGH MONDAY MORNING... ANZ350-021000- /O.CAN.KOKX.SC.Y.0078.111002T0000Z-111002T2200Z/ /O.NEW.KOKX.SW.Y.0035.111002T0400Z-111003T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 403 PM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY AND OUT 20 NM. * SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 5 TO 8 FT THROUGH EARLY MONDAY MORNING. * TIMING...SEAS MAY REMAIN ABOVE SMALL CRAFT LEVELS ON THE OCEAN THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ353-355-021000- /O.CAN.KOKX.SC.Y.0078.111002T0000Z-111002T2200Z/ /O.NEW.KOKX.SW.Y.0035.111002T1000Z-111003T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 PM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY. * LOCATION...SANDY HOOK NJ TO MORICHES INLET NY AND OUT 20 NM. * SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 3 TO 5 FT BY SUNDAY MORNING...AND CONTINUE TO BUILD TO 4 TO 7 FT THROUGH EARLY MONDAY MORNING. * TIMING...SEAS MAY REMAIN ABOVE SMALL CRAFT LEVELS ON THE OCEAN THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:03 PM EDT, 25 minutes earlier.
Area forecast discussion, Sep 30, 3:03 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 303 PM EDT FRI SEP 30 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TODAY...THEN ENTER THE REGION TONIGHT...AS AN AREA OF LOW PRESSURE FORMS ALONG IT SOUTH OF LONG ISLAND. THE LOW WILL LIFT NORTH ACROSS THE REGION WITH SHOWERS LATE TONIGHT INTO SATURDAY AND THEN WEAKEN OVER NEW ENGLAND ON SUNDAY. THE LOW SLOWLY PULLS AWAY INTO THE ATLANTIC ON MONDAY AS HIGH PRESSURE BUILDS IN THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1630Z UPDATE...UPDATED THE HOURLY T/TD/WIND/SKY GRIDS BASED ON LATEST OBS AND SAT IMG. OTHERWISE...CLOUDS INCREASE FROM WEST TO EAST THIS AFTERNOON WITH MOSTLY CLOUDY SKIES BY EARLY EVENING. COLD FRONT THEN APPROACHES FROM THE WEST. TEMPS TODAY ARE 6-8 DEGREES ABOVE NORMAL DESPITE THE INCREASING CLOUDS. WENT CLOSE TO A BLEND OF GFS AND NAM MOS RESULTING IN NEAR 80 IN THE NYC METRO WITH MID 70S ELSEWHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... NEXT UPPER LOW MOVES IN TONIGHT FOR A PROLONGED PERIOD OF UNSETTLED WEATHER WITH LOW PREDICTABILITY IN SPECIFIC TIMING OF PCPN. FOR TONIGHT...NWP SYSTEMS ARE CONSISTENT IN DEVELOPING A SFC LOW OFF THE JERSEY COAST ALONG THE COLD FRONT IN RESPONSE TO JET DYNAMICS FROM THE 115 KT JET-STREAK OVER NEW ENGLAND AND DIFFLUENCE FROM DIGGING CUT OFF. THIS INCREASES PCPN CHANCES THROUGH THE OVERNIGHT. HAVE GONE UP TO LIKELY OVER NYC METRO BY MORNING DUE TO INCREASE CONFIDENCE IN EVOLUTION OF SURFACE LOW. LOWS TEMPS OF 50 WEST OT 60 EAST. ON SATURDAY..SFC LOW CROSSES LONG ISLAND WITH DRY AIR WRAPPING IN FROM THE SOUTH. SO HAVE LIKELY POPS IN THE AM DROPPING OFF OVER THE SOUTH AND EAST IN THE AFTERNOON. WOULD NOT EXPECT AN ALL DAY RAIN...BUT CERTAINLY NOTHING LIKE HAD BEEN EXPECTED EARLIER IN THE WEEK FOR A GREAT EARLY FALL WEEKEND...UPPER LOWS REMAIN A FORECAST CHALLENGE. HIGHS IN THE LOWER TO MID 60S WITH AROUND 70 EAST. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... REMAINDER OF WEEKEND...UPPER LEVEL LOW HOVERS NEAR THE AREA WHILE SLIGHTLY FILLING IN. THIS IS FROM UPPER AIR CONVERGENCE AS THE LOW WILL BE STACKED. MAIN JET WILL BE JUST EAST OF REGION WITH SOUTHERLY FLOW. AT SFC...BROAD DIFFUSE LOW PRESSURE WILL RETROGRADE SATURDAY NIGHT AND CONTINUE TO WEAKEN ON SUNDAY. CHANCE FOR SHOWERS WILL BE LOWER SAT NIGHT THROUGH SUNDAY DUE TO WEAKENING FACTORS WITH NO THUNDERSTORM CHANCES DUE TO LACK OF INSTABILITY. QPF FIELDS FROM NUMERICAL MODELS DO NOT HAVE A LARGE AMOUNT WITH 00Z CMC SHOWING THE MOST QPF IN A 6HR PERIOD WHILE 12Z ECMWF...00Z NAM...AND 00Z GFS ARE QUITE A BIT LESS WITH NAM THE DRIEST. COLD POOL ALOFT WILL HELP INITIATE SHOWERS ON SUNDAY WITH DIURNAL ENHANCEMENT BUT OTHER THAN THAT...NOT MUCH SYNOPTIC FORCING FOR SHOWERS WITH JUST SLIGHT CHANCE TO LOW END CHANCE POPS. CLOUDS EXPECTED TO BE ABUNDANT FOR REMAINDER OF WEEKEND. COLD AIR ADVECTION MORE PRONOUNCED FARTHER WEST...SO LOWS SAT NIGHT WILL BE COLDER OUT TOWARDS THE LOWER HUDSON VALLEY AND INTERIOR SOUTHWEST CONNECTICUT IN THE UPPER 40S WHILE LOCATIONS FARTHER EAST ARE FORECAST TO RANGE IN THE LOWER 50S. CLOUDS WILL LIMIT HIGHS ON SUNDAY TO BELOW NORMAL LEVELS AS WELL BUT A SAME WEST TO EAST GRADIENT IN TEMPERATURE WITH COLD AIR ADVECTION KEEPING TEMPS COOLER AND IN THE MID TO UPPER 50S FOR PORTIONS OF THE LOWER HUDSON VALLEY. HIGHS ARE FORECAST TO BE IN THE LOW TO MID 60S ELSEWHERE. GFS ONLY MODEL TO SHIFT UPPER LEVEL LOW EAST OF REGION BY MONDAY NIGHT WHILE 00Z CMC AND 12Z ECMWF KEEP THE UPPER LEVEL LOW WITHIN THE REGION WITH WEAK SFC LOW DEVELOPING NEAR THE REGION. WILL KEEP SLIGHT CHANCE OF SHOWERS FOR MONDAY ALONG WITH COOLER THAN NORMAL TEMPERATURES...BUT SLIGHTLY MODERATING WITH HIGHS IN THE LOW TO MID 60S. TOWARDS MIDWEEK...12Z ECMWF AND 00Z CMC DEPICT THE UPPER LEVEL LOW ALONG WITH SFC LOW SHIFTING EAST OF THE REGION. HOWEVER...ANOTHER ACCELERATING IMPULSE ALONG THE 500MB HEIGHT FIELDS IS SHOWN TO MOVE INTO AND ACROSS THE REGION ON WEDNESDAY. DRY WEATHER IS FORECAST THOUGH AS MOISTURE DEPRIVED ATMOSPHERE WILL HAVE DIFFICULTY DEVELOPING SHOWERS DESPITE SOME DYNAMIC FORCING. WHILE THERE ARE STILL DIFFERENCES THEREAFTER BETWEEN THE GFS AND ECMWF...A WARMER TEMPERATURE PATTERN IS POSSIBLE AS A RIDGE FROM THE MIDWEST WILL START TO MOVE EAST BY THE END OF THE NEXT WEEK. GFS IS FASTER IN BUILDING THE RIDGE WHILE THE ECMWF IS SHOWING SLOWER PROGRESSION AND EVEN THE 00Z RUN MUCH MORE UNSETTLED WITH AN UPPER LEVEL LOW REMAINING IN THE NORTHEAST. MORE UNCERTAINTY IN THE FORECAST TUESDAY THROUGH END OF PERIOD AS THE MAJOR FACTOR HERE WILL BE HOW THE UPPER LEVEL LOW PROGRESSES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A COLD FRONT MOVES INTO THE AREA EARLY THIS EVENING AND SLOWLY MOVES EAST TONIGHT. LOW PRESSURE DEVELOPS ON THIS FRONT NEAR THE DELAWARE COAST WILL LIFT INTO THE AREA FROM THE SOUTH ON SAT. VFR THROUGH AT LEAST 06Z. AT 18Z...THE AXIS OF A SFC TROUGH WAS EXTENDING FROM N TO S JUST WEST OF A LINE FROM KALY/KEWR/KMIV WITH A COLD FRONT THROUGH CENTRAL PA JUST EAST OF KCTP. THIS FRONT WILL MOVE ACROSS NYC TERMINALS BETWEEN 23Z AND 02Z AND THEN SLOWLY CONTINUE TO THE EAST. COULD SEE AN ISOLD SHOWER AHEAD OF THE COLD FROPA LATE THIS AFTN AND EVE...BUT MODEL GUIDANCE EXPANDS PRECIP RATHER QUICKLY LATE THIS EVE AND EARLY MORNING ACROSS THE AREA. HAVE BACKED UP TIMING OF ONSET OF RAIN TO 06Z-07Z...BUT THIS MAY NOT BE EARLY ENOUGH. DEPENDING ON HOW FAR EAST THE COLD FRONT GETS WILL DETERMINE WHERE MVFR CONDS MOVE IN FIRST. SOME OF THE GUIDANCE HANGS IT UP NEAR KISP/KBDR...WHICH WOULD MEAN KGON COULD GO DOWN A LOT QUICKER THAN FORECAST. BUT IF THE DRIER AIR CAN GET ALL THE WAY THROUGH...THEN IT WILL TAKE A WHILE WITH LARGE DEWPOINT DEPRESSIONS. UNCERTAINTY CONTINUES WITH THE WIND FORECAST ON SAT. STILL DIFFERENCES IN TRACK AND STRENGTH OF THE LOW...SO WIND FORECAST AFTER 06Z IS LOW CONFIDENCE AT THIS TIME. RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: GUSTS AROUND 20 KT POSSIBLE THROUGH 21Z OR SO. KLGA FCSTER COMMENTS: GUSTS AROUND 20 KT THROUGH 21Z OR SO. KEWR FCSTER COMMENTS: GUSTS AROUND 20 KT THROUGH 21Z OR SO. KTEB FCSTER COMMENTS: GUSTS UP TO 20 KT POSSIBLE THROUGH 21Z OR SO. KHPN FCSTER COMMENTS: OCCASIONAL GUSTS NEAR 20 KT THROUGH 21Z OR SO. KISP FCSTER COMMENTS: GUSTS AROUND 20 KT THROUGH 21Z OR SO. OUTLOOK FOR 18Z SAT THROUGH WED... SAT AFTN/NIGHT...SUB-VFR LIKELY WITH RAIN. DEPENDING ON TRACK AND STRENGTH OF LOW...WINDS OF 10-15KT WITH GUSTS 20-25 KT POSSIBLE...ESPECIALLY ACROSS EASTERN TERMINALS. SUN-TUE...SUB-VFR POSSIBLE WITH SHOWERS. && .MARINE... 1420Z UPDATE...FORECAST ON TRACK FOR TODAY. WILL UPDATE WIND/WAVE GRIDS BASED ON LATEST OBS. SHOWERS MOVE INTO THE WATERS TONIGHT AND WILL PERSIST THROUGH SAT. SUB-SCA INTO EARLY SATURDAY. THEN LOW PRESSURE MOVING INTO SOUTHERN NEW ENGLAND INCREASES WIND TO SCA LEVELS ALL WATERS LATE IN THE DAY ON SATURDAY - TO EARLY THOUGH TO ISSUE ADVISORY AS UNCERTAINTY IS FAIRLY HIGH ON JUST HOW STRONG THE WINDS WILL BECOME. SCA CRITERIA LIKELY NEEDED INTO SATURDAY NIGHT AS WIND GUSTS RANGE 20-25 KT ACROSS OCEAN ALONG WITH OUTER OCEAN ZONE SEAS OF AT LEAST 5 FT. THE HIGHER SEAS WILL LINGER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...ESPECIALLY EAST OF FIRE ISLAND INLET. && .HYDROLOGY... GENERALLY 1/4 TO 1/2 INCH QPF EXPECTED TONIGHT THROUGH SAT...AND THIS SHOULD NOT HAVE A SIGNIFICANT HYDROLOGIC IMPACT. SLIGHTLY HIGHER QPF AMOUNTS IN BANDS OF LOCALLY MODERATE TO HEAVY RAIN ARE POSSIBLE EARLY SATURDAY MORNING IN WESTERN SECTIONS. && .TIDES/COASTAL FLOODING... TIDES SHOULD NEAR THE MINOR BENCHMARKS TODAY...BUT LEVELS TODAY WILL BE ABOUT 1/2 FT LESS THAN THE LAST TWO DAYS. THUS...ONLY A STATEMENT HAS BEEN ISSUED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JST NEAR TERM...JM/MPS/JST SHORT TERM...JST LONG TERM...JM AVIATION... MARINE...JM/JST HYDROLOGY...JST TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 30, 3:19 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 319 AM EDT FRI SEP 30 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 319 AM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 319 AM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:19 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 11 hr |
| Sep 30, 6:43 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 2 hr |
| Sep 30, 6:08 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 67 min |
| Sep 30, 6:35 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 103 min |
| Sep 30, 7:03 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 87 min |
| Sep 30, 7:59 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 91 min |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.